Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 38, NWS Key West, FL

August 24, 2020

NWS Key West, FL issued this small craft advisory at Aug 24, 2020, 5:47 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2020, 5:47 PM EDT (21:47 UTC)
Expired
Aug 25, 2020, 4:20 PM EDT
In force
23 hr
Issued by
NWS Key West, FL

The text

As transmitted.

763 
WHUS72 KKEY 242147
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
547 PM EDT Mon Aug 24 2020

GMZ031-042-052-072-250600-
/O.CAN.KKEY.GL.W.0003.000000T0000Z-200825T0600Z/
/O.NEW.KKEY.SC.Y.0038.200824T2147Z-200825T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
547 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...GALE WARNING IS CANCELLED...

* WHAT...Southeast winds 20 to 30 kt with occasional gusts around
  35 kt, decreasing to near 20 knots late tonight. Seas 9 to 14 
  feet, subsiding to 4 to 7 feet.

* WHERE...Eastern Straits of Florida, Hawk Channel from Ocean 
  Reef to Craig Key, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ032>035-043-044-053>055-073>075-250600-
/O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
547 PM EDT Mon Aug 24 2020

...TROPICAL STORM WARNING IN EFFECT...

* WHAT...East winds 25 to 35 kt with gusts up to 50 kt. Seas over
  the Straits beyond the Reef of 12 to 20 feet.

* WHERE...Straits of Florida southwest of Craig Key, Hawk Channel
  from Craig Key to Halfmoon Shoal, Gulfside and Bayside waters of
  the Lower and Middle Keys, and the deep Gulf waters including 
  the Dry Tortugas.

* WHEN...Tropical Storm force winds possible until early Tuesday 
  morning.

* IMPACTS...A Tropical Storm Warning means that sustained winds 
  of 34 to 63 knots associated with a tropical storm are 
  expected within 36 hours, or occurring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
356 
WHUS72 KKEY 250311
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1111 PM EDT Mon Aug 24 2020

GMZ032-043-053-073-250945-
/O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
/O.EXA.KKEY.SC.Y.0038.000000T0000Z-200825T1000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
1111 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Southeast winds 25 to 30 kt with occasional gusts 35 to 
  40 kt and seas 6 to 11 feet. Winds and seas will steadily 
  diminish after sunrise. 

* WHERE...Hawk Channel from Craig Key to west end of Seven Mile 
  Bridge, Bayside and Gulf side from Craig Key to west end of 
  Seven Mile Bridge, Straits of Florida from Craig Key to west 
  end of Seven Mile Bridge out 20 NM, and Straits of Florida 
  from Craig Key to west end of Seven Mile Bridge 20 to 60 NM 
  out.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033>035-044-054-055-074-075-250945-
/O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1111 PM EDT Mon Aug 24 2020

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WHAT...East winds 25 to 35 kt with gusts 45 to 50 kt and seas 
  11 to 16 feet.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north 
  of the Lower Keys and beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...Tropical Storm force winds possible overnight.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ031-042-052-072-250945-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-200825T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1111 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 8 feet across the Straits of Florida and the outer
  fringes of the Reef.

* WHERE...Hawk Channel from Ocean Reef to Craig Key, Florida 
  Bay, Straits of Florida from Ocean Reef to Craig Key out 20 
  NM, and Straits of Florida from Ocean Reef to Craig Key 20 to 
  60 NM out.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
811 
WHUS72 KKEY 250919
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
519 AM EDT Tue Aug 25 2020

GMZ033-035-044-054-074-251600-
/O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
/O.EXB.KKEY.SC.Y.0038.000000T0000Z-200825T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
519 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Southeast winds 25 to 30 kt with occasional gusts near 
  35 knots and seas 7 to 10 feet. Winds and seas will subside 
  steadily this morning.

* WHERE...Hawk Channel from west end of Seven Mile Bridge to 
  Halfmoon Shoal, Gulf waters from East Cape Sable to 
  Chokoloskee 20 to 60 NM out and beyond 5 fathoms, Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal 
  out to 5 Fathoms, Straits of Florida from west end of Seven 
  Mile Bridge to south of Halfmoon Shoal out 20 NM, and Straits 
  of Florida from west end of Seven Mile Bridge to south of 
  Halfmoon Shoal 20 to 60 NM out.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ034-055-075-251600-
/O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
519 AM EDT Tue Aug 25 2020

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WHAT...Southeast winds near 35 kt with gusts 40 to 45 kt and 
  seas 9 to 14 feet. Winds and seas will subside steadily this 
  morning.
 
* WHERE...Straits of Florida from Halfmoon Shoal to 20 NM west 
  of Dry Tortugas out 20 NM, Gulf of Mexico including Dry 
  Tortugas and Rebecca Shoal Channel and Straits of Florida from 
  Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out.

* WHEN...Tropical Storm force winds possible through mid-morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ031-032-042-043-052-053-072-073-251600-
/O.EXT.KKEY.SC.Y.0038.000000T0000Z-200825T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
519 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...East to southeast winds 20 to 25 kt with gusts up to 30
  kt. Seas 5 to 8 feet across the Straits of Florida and along the
  outer fringes of the Reef. Winds and seas will subside steadily
  this morning.

* WHERE...Eastern Straits of Florida, Hawk Channel from Ocean 
  Reef to west end of Seven Mile Bridge, Florida Bay, and 
  Bayside and Gulf side from Craig Key to west end of Seven Mile 
  Bridge.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
441 
WHUS72 KKEY 251430
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1030 AM EDT Tue Aug 25 2020

GMZ034-055-075-252100-
/O.CAN.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
/O.EXB.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt and
  seas 7 to 10 feet, subsiding to 5 to 7 feet.

* WHERE...Gulf of Mexico including Dry Tortugas and Rebecca 
  Shoal Channel, Straits of Florida from Halfmoon Shoal to 20 NM 
  west of Dry Tortugas out 20 NM and Straits of Florida from 
  Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ031>033-035-042>044-052>054-072>074-252100-
/O.EXT.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
1030 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds near 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay and the 
  nearshore Gulf waters, and Gulf waters from East Cape Sable to 
  Chokoloskee 20 to 60 NM out and beyond 5 fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
218 
WHUS72 KKEY 252020
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
420 PM EDT Tue Aug 25 2020

GMZ031>035-042>044-052>055-072>075-252130-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-200825T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
420 PM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below Small Craft Advisory criteria,
therefore the Small Craft Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 11:55 AM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 24, 11:55 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1155 AM EDT Mon Aug 24 2020

.DISCUSSION...
As of 11 AM EDT, Tropical Storm Laura was located about 240 miles
SSE of Key West and moving to the west northwest at 20 mph.
Tropical Storm Laura will reach the western Cuba vicinity this
evening and emerge over the southeast Gulf and Florida Straits
later tonight. Then Laura will continue a northwest track into
the central Gulf of Mexico on Tuesday. Rain squalls, associated
with Laura are racing west northwest at 40 to 45 mph across the
Florida Keys and surrounding waters. The highest wind gusts seen
so far from these rain squalls was 53 mph at the Long Key C-MAN
station just before 8am. Over land, the highest wind gust so far
was at Boca Chica with a wind gust of 45 mph.

Concerning the forecast, the focus will continue to be on Laura as
it makes its closest approach to the Keys this afternoon and
evening. A Tropical Storm Warning remains in effect for the Lower
and Middle Keys with a Wind Advisory in effect for the Upper
Keys. Occasional squalls will continue to move through an
accelerated flow, though the heavy rainfall potential is low given
the highly transient nature of the convection. There is also a
marginal threat of tornadoes, given the favorable vertical wind
profile on the northeast side of the broad circulation. In
addition, a coastal flood watch is in effect for the Lower and
Middle Keys, given the persistent east to southeast flow and
tidal anomalies that are already starting a half-foot above tide
table predictions. More specific hazard information can be found
in the latest Hurricane Local Statement (HLS) from KEY.

Impacts from Tropical Storm Laura will gradually come to an end
from east to west late tonight through tomorrow as the circulation
moves northwestward into the central Gulf of Mexico.

&&

.MARINE...
A Tropical Storm Warning remains in effect for the majority of
the coastal waters of the Florida Keys. The exception is Florida
Bay and portions of Hawk Channel and the Florida Straits off of
the Upper Keys, where there is a Gale Warning. In short, east to
southeast strong breezes to near gale will freshen to gale to
tropical storm force this afternoon and tonight as the
circulation of Tropical Storm Laura tracks across Cuba and into
the Gulf of Mexico. As the center pulls away, slackening will
occur from east to west beginning late tonight and continuing on
Tuesday. Winds may be slow to diminish on our western frontier
near the Dry Tortugas due to strengthening of Laura as the storm
pulls away.

Moderate east breezes will commence area-wide by Tuesday night
and continue through Wednesday night. Gentle- moderate southeast
breezes are then expected from Thursday into the weekend as the
western Atlantic ridge axis weakens and sags south down the
Florida Peninsula.

&&

.AVIATION...
Tropical Storm Laura will continue to pass us by to the south
then west over the next 24 hours. As a result, winds will continue
to trend upwards, becoming strong and gusty out of the southeast.
Expect winds to peak around 25 knots with gusts of 35 to 40
knots. Successive rounds of squalls will continue to impact the
island terminals this afternoon into early tomorrow. Expect brief
sub VFR conditions and winds possibly gusting to 45 to 55 knots in
these fast moving showers.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ077-078.

     Coastal Flood Watch for FLZ077-078.

     Wind Advisory for FLZ076.

GM...Tropical Storm Warning for GMZ032>035-043-044-053>055-073>075.

     Gale Warning for GMZ031-042-052-072.

&&

Public/Marine/Fire...LIW
Aviation/Nowcasts....11/NB
Data Acquisition.....KBL
Tropical/Hazards.....AH

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 24, 5:45 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
545 AM EDT Mon Aug 24 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-242215-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
545 AM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Coastal Flooding: Coastal Flood Watch in effect. The passage of
Tropical Storm Laura to our south and west today and tonight will
result in tropical storm force conditions across the Lower and
Middle Keys. Tidal anomalies are currently running up to a half
foot above normal, and Laura could result in one foot or more of
additional saltwater flooding due to the strong southeasterly
winds, especially along south and east facing shorelines and
canals.

Tropical Storm Warnings in effect for all locations west of Craig
Key: east to southeast winds will increase to 30 to 35 mph, with
occasional gusts to 45 mph. The Upper Keys remain out of the
Tropical Storm Warning, although a Wind Advisory is in effect,
with winds increasing to 25 to 30 mph, with occasional gusts 40 to
45 mph.

Marine: Tropical Storm Warnings in effect for all coastal waters
west of Craig Key. East to southeast winds 30 to 40 knots, with
gusts up to 45 to 50 knots and seas as high as 15 to 20 feet. Gale
Warnings in effect for the remaining coastal waters of the
Florida Keys. Southeast winds will increase to 25 to 35 knots,
with occasional gusts up to 45 knots and seas as high as 10 to 15
feet.

Thundery squalls are possible along the Florida Keys. These
squalls will move to the west to northwest at 35 to 40 mph, and
will be capable of periods of sustained winds near 40 mph, with
the potential for destructive wind gusts 50 to 55 mph or greater.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Marine conditions will begin to improve Tuesday morning, although
Small Craft Advisories may persist into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

In the hours before

Local storm report, Aug 24, 12:31 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1231 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     TROPICAL STORM   1 E SUGARLOAF KEY       24.63N 81.54W
08/24/2020                   LOWER KEYS IN MONR FL   MESONET

            A WIND GUST OF 40 KNOTS, OR 46 MPH, WAS RECORDED AT THE
            CWOP STATION LOCATED ON SUGARLOAF KEY AT 1017 AM.

1022 AM     MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/24/2020  M48.00 MPH       GMZ052             FL   MESONET

            A THUNDERSTROM PRODUCED A WIND GUST OF 42 KNOTS, OR 48
            MPH, AT THE WEATHERFLOW MESONET SITE AT CARYSFORT REEF
            LIGHT AT 1022 AM.

1043 AM     TROPICAL STORM   KEY WEST                24.56N 81.78W
08/24/2020                   LOWER KEYS IN MONR FL   MESONET

            A NORTHWESTWARD MOVING SHOWER PRODUCED A WIND GUST OF 39
            KNOTS, OR 45 MPH, AT THE COAST GUARD WEATHERFLOW MESONET
            SITE IN KEY WEST AT 1043 AM.

&&

NB
Local storm report, Aug 24, 3:56 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
356 PM EDT MON AUG 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TROPICAL STORM   KEY WEST                24.56N 81.78W
08/24/2020                   LOWER KEYS IN MONR FL   OFFICIAL NWS OBS

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 60 KNOTS, OR 69
            MPH, AT THE KEY WEST OFFICE ON WHITE STREET AT 311 PM.

0313 PM     TROPICAL STORM   KEY WEST                24.56N 81.78W
08/24/2020                   LOWER KEYS IN MONR FL   MESONET

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 48 KNOTS, OR 55
            MPH, AT THE WEATHERFLOW MESONET AT THE COAST GUARD
            STATION IN KEY WEST AT 313 PM.

0314 PM     TROPICAL STORM   KEY WEST                24.56N 81.78W
08/24/2020                   LOWER KEYS IN MONR FL   ASOS

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 41 KNOTS, OR 47
            MPH, AT THE KEY WEST ASOS SITE AT 314 PM.

0320 PM     TROPICAL STORM   10 SW KEY WEST          24.46N 81.88W
08/24/2020                   GMZ044             FL   C-MAN STATION

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 50 KNOTS, OR 58
            MPH, AT THE C-MAN STATION AT SAND KEY AT 320 PM.

0321 PM     TROPICAL STORM   BOCA CHICA              24.59N 81.70W
08/24/2020                   LOWER KEYS IN MONR FL   ASOS

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 39 KNOTS, OR 45
            MPH, AT THE BOCA CHICA ASOS SITE AT 321 PM.

0335 PM     TROPICAL STORM   14 NW KEY WEST          24.72N 81.92W
08/24/2020                   GMZ033             FL   MESONET

            THE LEADING EDGE OF A LINE OF SHOWERS MOVING
            NORTHWESTWARD GENERATED A WIND GUST OF 54 KNOTS, OR 62
            MPH, AT THE WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT
            AT 335 PM.

&&

NB

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:31 PM EDTGale WarningKEY18 hr
Aug 23, 11:31 PM EDTTropical Storm WarningKEYMonroe35 hr
Aug 24, 5:24 AM EDTWind AdvisoryKEYMonroe12 hr
Aug 24, 3:18 PM EDTSevere Thunderstorm WarningKEYMonroe27 min
Aug 24, 3:23 PM EDTSpecial Marine WarningKEY67 min
Aug 24, 4:10 PM EDTCoastal Flood AdvisoryKEYMonroe7 hr
Aug 24, 4:29 PM EDTSpecial Marine WarningKEY45 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.